Alert archive / Florida / High Surf Advisories in 2007
High Surf Advisory 3, NWS Miami, FL
NWS Miami, FL issued this high surf advisory at Oct 28, 2007, 3:36 PM EDT for Palm Beach County, Florida. It took effect at Oct 29, 2007, 2:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2007, 3:36 PM EDT (19:36 UTC)
- In effect from
- Oct 29, 2007, 2:00 PM EDT
- Expired
- Oct 30, 2007, 6:04 AM EDT
- In force
- 16 hr
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 281936 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 336 PM EDT SUN OCT 28 2007 ...INCREASING WINDS AND INCREASED SEAS WILL PRODUCE CONDITIONS WHERE BEACH EROSION IS POSSIBLE FOR PALM BEACH COUNTY... FLZ168-290230- /O.NEW.KMFL.SU.Y.0003.071029T1800Z-071031T1200Z/ COASTAL PALM BEACH- 336 PM EDT SUN OCT 28 2007 ...HIGH SURF ADVISORY IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT WEDNESDAY. THE PRESSURE GRADIENT WILL INCREASE ACROSS THE WESTERN ATLANTIC TONIGHT AND WILL PERSIST FOR SEVERAL DAYS...WITH WINDS OVER THE LOCAL ATLANTIC WATERS IN THE 20 TO 25 KNOT RANGE BEGINNING TONIGHT. BY EARLY MONDAY...THE SEAS IN THE ATLANTIC WATERS ARE FORECAST TO BE NEAR EIGHT FEET. THE COMBINATION OF THE INCREASED SEAS AND THE STRONG NORTHEASTERLY FETCH WILL INCREASE THE CHANCES OF POUNDING SURF TO NEAR 10 FEET AND POSSIBLE BEACH EROSION OVER THE PALM BEACH COASTAL ZONE...ESPECIALLY AT THE TIMES OF HIGH TIDE. A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE EXPECTED. IN ADDITION TO THE ROUGH SURF...RIP CURRENTS ARE POSSIBLE. THOSE GOING TO THE BEACH SHOULD HEED THE ADVICE OF LIFEGUARDS... AND AVOID GOING INTO THE SURF AT UNGUARDED BEACHES. LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD. EXERCISE EXTREME CAUTION NEAR JETTIES AND PIERS. $$
4 follow-up statements
000 WHUS42 KMFL 290336 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1136 PM EDT SUN OCT 28 2007 ...INCREASING WINDS AND INCREASED SEAS WILL PRODUCE CONDITIONS WHERE BEACH EROSION IS POSSIBLE FOR PALM BEACH COUNTY... FLZ168-291400- /O.CON.KMFL.SU.Y.0003.071029T1800Z-071031T1200Z/ COASTAL PALM BEACH- 1136 PM EDT SUN OCT 28 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 8 AM EDT WEDNESDAY. THE PRESSURE GRADIENT WILL INCREASE ACROSS THE WESTERN ATLANTIC MONDAY AND WILL PERSIST FOR SEVERAL DAYS...WITH WINDS OVER THE LOCAL ATLANTIC WATERS IN THE 20 TO 25 KNOT RANGE BEGINNING MONDAY. BY EARLY MONDAY...THE SEAS IN THE ATLANTIC WATERS ARE FORECAST TO BE NEAR EIGHT FEET. THE COMBINATION OF THE INCREASED SEAS AND THE STRONG NORTHEASTERLY FETCH WILL INCREASE THE CHANCES OF POUNDING SURF TO NEAR 10 FEET AND POSSIBLE BEACH EROSION OVER THE PALM BEACH COASTAL ZONE...ESPECIALLY AT THE TIMES OF HIGH TIDE. A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE EXPECTED. IN ADDITION TO THE ROUGH SURF...RIP CURRENTS ARE POSSIBLE. THOSE GOING TO THE BEACH SHOULD HEED THE ADVICE OF LIFEGUARDS... AND AVOID GOING INTO THE SURF AT UNGUARDED BEACHES. LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD. EXERCISE EXTREME CAUTION NEAR JETTIES AND PIERS. $$
000 WHUS42 KMFL 291911 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 311 PM EDT MON OCT 29 2007 FLZ168-301000- /O.CON.KMFL.SU.Y.0003.000000T0000Z-071031T1200Z/ COASTAL PALM BEACH- 311 PM EDT MON OCT 29 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THE PRESSURE GRADIENT WILL INCREASE ACROSS THE WESTERN ATLANTIC OVER THE NEXT SEVERAL DAYS...WITH WINDS OVER THE LOCAL ATLANTIC WATERS IN THE 20 TO 30 KNOT RANGE. SEAS WILL BE IN THE 8 TO 11 FOOT RANGE TONIGHT...BUT ARE FORECAST TO INCREASE TO 11 TO 15 FEET BY TUESDAY NIGHT IN A BUILDING NORTHEAST SWELL. THE COMBINATION OF THE INCREASED SEAS AND THE STRONG NORTHEASTERLY WINDS WILL RESULT IN POUNDING SURF TO AT LEAST 10 FEET. THE POUNDING SURF WILL RESULT IN BEACH EROSION...ESPECIALLY AT TIMES OF HIGH TIDE. THE NEXT HIGH TIDE AT LAKE WORTH PIER IS AT 1120 PM TONIGHT. A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE EXPECTED. IN ADDITION TO THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE. AS SUCH...SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD. $$ GREGORIA
000 WHUS42 KMFL 292052 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 452 PM EDT MON OCT 29 2007 FLZ168-301000- /O.NEW.KMFL.CF.A.0001.071030T1000Z-071031T1800Z/ /O.EXT.KMFL.SU.Y.0003.000000T0000Z-071031T1800Z/ COASTAL PALM BEACH- 452 PM EDT MON OCT 29 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A COASTAL FLOOD WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR COASTAL AREAS OF PALM BEACH COUNTY. THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY. THE COMBINATION OF WINDS IN THE 25 TO 30 MPH RANGE DEVELOPING TONIGHT AND DEVELOPING SEAS TO NEAR 12 FEET BY EARLY TUESDAY WILL RESULT IN POUNDING SURF AND FLOODING IS POSSIBLE ALONG THE COASTAL ZONE. THE POUNDING SURF WILL RESULT IN BEACH EROSION...ESPECIALLY AT TIMES OF HIGH TIDE. THE NEXT HIGH TIDE AT LAKE WORTH PIER IS AT 1120 PM TONIGHT AND ON TUESDAY NEAR NOON. A HIGH SURF ADVISORY MEANS THAT LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE EXPECTED. IN ADDITION TO THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE. AS SUCH...SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. $$ 60/57
000 WHUS42 KMFL 301004 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 604 AM EDT TUE OCT 30 2007 FLZ168-302200- /O.CAN.KMFL.SU.Y.0003.000000T0000Z-071031T1800Z/ /O.UPG.KMFL.CF.A.0001.000000T0000Z-071031T1800Z/ /O.NEW.KMFL.CF.W.0002.071030T1004Z-071031T2200Z/ COASTAL PALM BEACH- 604 AM EDT TUE OCT 30 2007 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT WEDNESDAY... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A COASTAL FLOOD WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. THE COMBINATION OF NORTHEAST WINDS IN THE 25 TO 40 MPH RANGE WITH HIGHER GUSTS DEVELOPING TODAY WITH DEVELOPING SEAS TO NEAR 12 FEET NEARSHORE AND AN INCREASING MODERATE EAST TO NORTHEAST SWELL WILL RESULT IN A ROUGH SURF ALONG THE PALM BEACH COAST BEACHES WITH THE THREAT CONTINUING THROUGH WEDNESDAY. THE POUNDING SURF WILL RESULT IN BEACH EROSION AND MINOR COASTAL FLOODING OF STRUCTURES ALONG THE BEACH FRONT...ESPECIALLY AT TIMES OF HIGH TIDE WHICH WILL BE SHORTLY AFTER NOON TODAY AND TOMORROW AND SHORTLY AFTER MIDNIGHT TONIGHT. THE THREAT IS GREATEST FOR NORTHEAST PALM BEACH COUNTY. LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE LIKELY. IN ADDITION TO THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE. AS SUCH...SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD. $$ FLZ172-173-302200- /O.NEW.KMFL.SU.Y.0004.071030T1004Z-071031T2200Z/ /O.NEW.KMFL.CF.A.0002.071030T1004Z-071031T2200Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 604 AM EDT TUE OCT 30 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY... ...COASTAL FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. A COASTAL FLOOD WATCH HAS ALSO BEEN ISSUED. THIS COASTAL FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY AFTERNOON. THE COMBINATION OF NORTHEAST WINDS IN THE 25 TO 40 MPH RANGE WITH HIGHER GUSTS DEVELOPING TODAY...WITH DEVELOPING SEAS TO NEAR 12 FEET NEARSHORE AND A SMALL NORTHEAST SWELL EXPECTED TO BEGIN REACHING MAINLY PORTIONS OF THE BROWARD COUNTY COAST LATER TODAY AND TONIGHT...WILL RESULT IN A ROUGH SURF ALONG THE BROWARD AND MIAMI DADE COUNTY BEACHES WITH THE THREAT CONTINUING THROUGH WEDNESDAY. THE POUNDING SURF WILL RESULT IN SOME BEACH EROSION WITH MINOR COASTAL FLOODING ALONG THE IMMEDIATE BEACH FRONT POSSIBLE...ESPECIALLY AT TIMES OF HIGH TIDE WHICH WILL BE SHORTLY AFTER NOON TODAY AND TOMORROW AND SHORTLY AFTER MIDNIGHT TONIGHT. THE THREAT IS GREATEST FOR BROWARD COUNTY MAINLY TONIGHT AND TOMORROW WHEN A BIT OF A HIGHER SWELL COULD REACH THE COAST FROM THE NORTHEAST. LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE POSSIBLE. IN ADDITION TO THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE. AS SUCH...SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 28, 2:50 PM EDT, 46 minutes earlier.
Area forecast discussion, Oct 28, 2:50 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT SUN OCT 28 2007
.DISCUSSION...
NOT MUCH CHANGE IN THE FORECAST FROM PREVIOUS FORECAST FOR THE NEXT
SEVERAL DAYS...WITH INCREASE IN WINDS ANTICIPATED AS THE PRESSURE
GRADIENT OVER THE WESTERN ATLANTIC WILL INCREASE IN RESPONSE TO
HIGH PRESSURE BUILDING INTO THE SOUTHEAST U.S. TONIGHT INTO MONDAY.
THIS WILL LIKELY RESULT IN WINDS OVER THE ATLANTIC WATERS OF 20 TO
25 KNOTS...MORE LIKELY IN THE 20 TO 22 KNOT RANGE. RECENT
SATELLITE IMAGERY AND LATEST GUIDANCE INDICATE INCREASING CLOUDINESS
APPROACHING FROM THE BAHAMAS...BUT ANY ASSOCIATED PRECIP WILL BE
LIGHT TO MODERATE AND QUICKLY MOVING...WITH MINIMAL ACCUMULATION.
THIS TREND OF QUICKLY MOVING SHOWERS FROM TIME TO TIME WILL
PERSIST FOR THE NEXT SEVERAL DAYS.
T.D. 16 HAS BEEN UPGRADED TO T.S. NOEL. BASED ON THE LATEST
OFFICIAL FORECAST...WITH THE SYSTEM STAYING EVEN FURTHER EAST FROM
SOUTH FLORIDA THAN THE PREVIOUS FORECAST...THERE WOULD NOT BE MUCH
DIRECT IMPACT ON SOUTH FLORIDA OR THE LOCAL WATERS. BUT MUST
EMPHASIZE THE UNCERTAINTY AS ALWAYS ESPECIALLY IN THE EXTENDED
FORECAST.
&&
.AVIATION...
ANOTHER MOISTURE SURGE MOVING WEST ON THE MEAN EAST TO NORTHEAST
WIND FLOW ACROSS THE ATLANTIC COASTAL WATERS FROM THE BAHAMAS WILL
BRING ANOTHER CLUSTER OF SHOWERS WITH OCCASIONAL CEILINGS AROUND 2
THOUSAND FEET AND VISIBILITIES REDUCED TO 3 MILES IN SHRA FROM ABOUT
18Z THROUGH 21Z AT THE METRO PALM BEACH, BROWARD AND DADE AIRPORTS.
THE SHRA WILL BE MOVING AROUND 15-20 KNOTS SO EFFECT ON AIRPORT
OPERATIONS SHOULD BE BRIEF. THIS PATTERN SHOULD REPEAT SEVERAL TIMES
DURING THE NEXT 24 HOURS AND MORE. FOR KAPF, SIMILAR SHOWERS WILL BE
MOVING THROUGH WESTERN COLLIER BUT FEW EXPECTED AFTER 06Z. OTHERWISE
GENERALLY VFR CONDITIONS EXPECTED THROUGH THE NIGHTTIME HOURS. WINDS
WILL BE GRADUALLY INCREASING THROUGH MONDAY AS THE GRADIENT BECOMES
TIGHTER BETWEEN HIGHER PRESSURES OVER THE CONTINENTAL U.S. AND THE
TROPICAL SYSTEM IN THE CARIBBEAN.
&&
.MARINE...
FOR THE ATLANTIC WATERS AND THE OFF SHORE GULF WATERS...SMALL CRAFT
ADVISORY REMAINS IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
LATE TUESDAY NIGHT
THE WINDS IN THE ATLANTIC WATERS ARE FORECAST TO BE IN THE 20 TO
25 KNOT RANGE TONIGHT. THE FETCH WILL BEGIN TO INCREASE AND BECOME
MORE NORTHEASTERLY TONIGHT INTO MONDAY. BY EARLY MONDAY...THE SEAS
IN THE ATLANTIC WATERS ARE FORECAST TO BE NEAR EIGHT FEET. THE
COMBINATION OF THE INCREASED SEAS AND THE STRONG NORTHEASTERLY
FETCH WILL INCREASE THE CHANCES OF POUNDING SURF AND POSSIBLE
BEACH EROSION...ESPECIALLY AT THE TIMES OF HIGH TIDE.
THEREFORE...A HIGH SURF ADVISORY WILL BE ISSUED. RIP CURRENTS ON
THE ATLANTIC BEACHES WILL CONTINUE TO A HIGH RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 85 76 85 79 / 40 40 30 30
FORT LAUDERDALE 86 77 86 78 / 40 40 30 30
MIAMI 86 76 86 77 / 40 40 30 30
NAPLES 86 72 86 71 / 30 30 30 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR AMZ630-AMZ650-
AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY FROM 2 AM MONDAY TO 6 AM EDT WEDNESDAY FOR
GMZ676.
&&
LONG TERM...60/BD
SHORT TERM/AVIATION...50/RLPHazardous weather outlook, Oct 28, 9:09 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 909 AM EDT SUN OCT 28 2007 FLZ063-066>075-168-172>174-282145- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 909 AM EDT SUN OCT 28 2007 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... ...DETERIORATING MARINE CONDITIONS THROUGH MID WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THE COMBINATION OF EAST TO NORTHEAST WINDS AT 15 TO 20 MPH WITH LOW TIDE IN THE MID AFTERNOON WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT PALM BEACH, BROWARD AND MIAMI-DADE BEACHES TODAY. STRONG RIP CURRENTS ARE LIKELY, ESPECIALLY NEAR THE TIME OF LOW TIDE WHICH WILL BE FROM 4 TO 5 PM TODAY. THUNDERSTORMS: THERE IS A SLIGHT RISK OF LIGHTNING ACROSS SOUTH FLORIDA TODAY, PRIMARILY ALONG THE EAST COAST IN THE MORNING AND OVER INTERIOR AND SOUTHWEST GULF COAST AREAS THIS AFTERNOON AND EVENING. WAVES: SEAS WILL INCREASE TO 7 FEET OVER THE ATLANTIC WATERS LATE THIS AFTERNOON, AND TO 8 FEET TONIGHT. OVER THE OUTER GULF COASTAL WATERS, SEAS WILL INCREASE TO 7 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL DEPRESSION SIXTEEN SOUTH OF HISPANIOLA TODAY IS FORECAST TO MOVE SLOWLY NORTHWEST TOWARD CENTRAL CUBA AND STRENGTHEN SOME THROUGH TUESDAY, THEN TURN NORTHEAST ACROSS CUBA AND THROUGH THE CENTRAL BAHAMAS WEDNESDAY AND THURSDAY. ALL PERSONS IN MAINLAND SOUTH FLORIDA ARE URGED TO FOLLOW THE PROGRESS OF THE DEPRESSION FOR THE NEXT FEW DAYS. REGARDLESS OF THE FUTURE TRACK AND STRENGTH OF TROPICAL DEPRESSION SIXTEEN, NORTHEAST WINDS ARE EXPECTED TO INCREASE OVER ALL OF SOUTH FLORIDA MONDAY, REACHING SPEEDS OF 25 MPH WITH GUSTS TO 35 MPH TUESDAY AND WEDNESDAY. THESE WINDS WILL PRODUCE VERY ROUGH SEAS AND HAZARDOUS CONDITIONS OVER THE COASTAL WATERS, WITH THE POTENTIAL FOR HIGH SURF AND BEACH EROSION DURING THE EARLY AND MIDDLE PART OF THE WEEK. VERY STRONG RIP CURRENTS WILL ALSO BE LIKELY UNDER THESE CONDITIONS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN IMPACTS FROM THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Oct 28, 11:00 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1100 AM EDT SUN OCT 28 2007 FLZ068-072-074-168-172-173-282100- COASTAL BROWARD COUNTY-COASTAL MIAMI-DADE COUNTY- COASTAL PALM BEACH COUNTY-METRO BROWARD COUNTY- METRO PALM BEACH COUNTY-METROPOLITAN MIAMI DADE- 1100 AM EDT SUN OCT 28 2007 ...HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC BEACHES TODAY... THE PRESSURE GRADIENT REAINS STRONG BETWEEN A HIGH PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY AND TROPICAL DEPRESSION SIXTEEN NEAR HISPANIOLA. THUS EAST TO NORTHEAST WINDS FROM 15 TO 25 MPH CAN BE EXPECTED ACROSS THE ATLANTIC COAST TODAY. THE STRONG ONSHORE WINDS WILL PRODUCE DANGEROUS RIP CURRENTS ALONG THE ATLANTIC BEACHES OF SOUTHEAST FLORIDA, WITH THE GREATEST THREAT OF STRONG RIP CURRENTS OCCURRING AFTER 3 PM OR NEAR THE TIME OF LOW TIDE. BEACH GOERS ARE STRONGLY CAUTIONED TO NOT ENTER THE WATER MUCH ABOVE THE KNEES AS CONDITIONS WILL BECOME INCREASINGLY DANGEROUS THROUGH THE AFTERNOON. RIP CURRENTS ARE THE NUMBER ONE WEATHER RELATED KILLER IN SOUTH FLORIDA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 9:25 PM EDT | Marine Weather Statement | MFL | 51 hr |
Nearby
High Surf Advisories in Florida, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.